MAUDE Adverse Event Report: DJO, LLC CHATTANOOGA; VECTRA GENISYS 2CH COMBO PKG US STD, 5CM APPL

DJO, LLC CHATTANOOGA; VECTRA GENISYS 2CH COMBO PKG US STD, 5CM APPL
Model Number 2761
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 11/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Complaint received that alleges "during an interferential e-stem treatment for a muscle spasm on channel 2 and 3 a patient received a burn under two electrode pads.The patient was instructed that the intensity should be strong but not painful, and they needed to indicate when the intensity was sufficient for them, which he did so.About 2-3 minutes into the 12 minute treatment he asked for it to be turned down, which it was until he indicated it was a better intensity.About 3-4 minutes later he again asked for it to be turned down, which again it was until he indicated it was better.After about a minute he complained of it feeling hot/ burning despite not having any heat packs or ice associated with the treatment.He was told that was not normal, and he had the choice to continue with the treatment and keep turning it down, or that he could terminate the treatment.He chose to turn it down again, and after about 1 minute asked for it to be turned off.There was about 2 minutes left on the treatment.The treatment was given under his shirt to his rhomboid, the leads were removed and he went to the locker room.He returned to show me his burns, and his wounds were cleaned, treated with hydrocortisone cream and covered with a bandage.At the same time as his treatment another patient was receiving an ultrasound, stem combo treatment on channels 2 and the ultrasound head.There were no problems with the combo treatment administered.Follow-up with urgent care facility where he was told he had 3rd degree burns that would need future debridement and a referral to a wound care facility".Device not received manufacturer at this time.
 
Additional Manufacturer Narrative
Device evaluation report - the product met specifications and did not malfunction.

Brand Name
CHATTANOOGA
Common Device Name
VECTRA GENISYS 2CH COMBO PKG US STD, 5CM APPL
Manufacturer (Section D)
DJO, LLC
1460 decision street
vista CA 92081 9663
MDR Report Key7109689
Report Number9616086-2017-00022
Device Sequence Number1211611
Product Code IMG
UDI-Device Identifier00888912292849
UDI-Public00888912292849
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K031077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Medical Technologist
Device Model Number2761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;